Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compact independent sets and Haar measures


Author: Colin C. Graham
Journal: Proc. Amer. Math. Soc. 36 (1972), 578-582
MSC: Primary 22B05; Secondary 43A05
MathSciNet review: 0313447
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This is proved: Let H be a closed nondiscrete subgroup of an LCA group G, $ x \in G$, and $ E \subseteq G$ a $ \sigma $-compact independent subset of G; then $ H \cap (x + {G_p}E)$ has zero H-Haar measure. This generalizes a result in Rudin, Fourier analysis on groups; the proof here is quite different from that given by Rudin.


References [Enhancements On Off] (What's this?)

  • [1] Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834 (27 #2808)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22B05, 43A05

Retrieve articles in all journals with MSC: 22B05, 43A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0313447-1
PII: S 0002-9939(1972)0313447-1
Keywords: Haar measure, subgroups, independent sets
Article copyright: © Copyright 1972 American Mathematical Society